MAUDE Adverse Event Report: HOUSTON LEAD MODEL 302

HOUSTON LEAD MODEL 302
Model Number 303-20
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Codes Convulsion, Clonic (2222); Depression (2361)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
It was reported that a patient had been experiencing changes in their seizure frequency and type, and increased depression, which they attributed to their vns starting to die.Later it was reported that the patient underwent generator replacement surgery.The generator was unable to interrogate suspected to be due to eos.Once a new generator was implanted high impedance was seen.It was noted that during surgery, pin insertion troubleshooting was performed but did not resolve high impedance.A test resistor was offered.However, due to risk of infection, the surgeon did not want to wait for test resistor.It was decided by the surgeon to close the patient.The device was not programmed on.Tablet data was provided and reviewed and no anomalies outside of the high impedance condition were seen.Based on the new information regarding high impedance, it can be reasonably assumed that this high impedance condition was present on the previous generator and resulted in an expected accelerated depletion of the generator.This failure to program is likely a result of this accelerated depletion.In turn this end of service = yes state of the generator could have reasonably attributed to the patient's seizure frequency and type, and increased depression.Later a response was received from the provider.The provider was unable to provide any assessments to the cause of the adverse events reported by the patient.Instead of providing a cause, the provider indicated "na" - this will conservatively be interpreted to mean that the provider was either not aware of these adverse events (since this was reported directly by the patient) or is unsure on the cause of these events.However, it was reported that the patient did not experience a change in their seizure type.No other relevant information has been received to date.The suspect device remains implanted to date.
 
Event or Problem Description
Additional information was received indicating that the patient underwent a lead revision due to the high impedance reported.The explanted lead has not been received to date.

Brand Name
LEAD MODEL 302
Common Device Name
LEAD
Manufacturer (Section D)
HOUSTON
100 cyberonics boulevard
houston TX 77058
Manufacturer (Section G)
HOUSTON
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key22913770
Report Number1644487-2025-10556
Device Sequence Number9266575
Product Code LYJ
UDI-Device Identifier05425025750115
UDI-Public05425025750115
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/21/2020
Device Model Number303-20
Device Lot Number203926
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale